Texas, 2006

Tornado and Hail in Texas, April 25, 2006

April 25, 2006 · NWS CRP · 7 events in 3 counties and zones

6 hail, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 25, 2:11 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 25, 2:11 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
311 PM CDT TUE APR 25 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...COLD FRONT STILL
PROGRESSING NICELY THRU S-CNTL TX...LOCATED ROUGHLY ALONG A LINE FM
DRT-SAT-CLL. AIRMASS CONTINUES TO DE-STABILIZE ACROSS S TX AHEAD OF
THE FRONT...ESPECIALLY ACROSS THE INTERIOR COASTAL BEND AND RIO
GRANDE PLAINS. CAP HAS ALMOST ERODED AND DO EXPECT ISOLD TO SCT
CONVECTION TO BEGIN FORMING ACROSS THE VICTORIA CROSSROADS AND RIO
GRANDE PLAINS THRU THE REMAINDER OF THE AFTN...WHERE FORCING FM
APPROACHING FNT AND SEA-BREEZE IS GREATEST. IMPRESSIVE CAPE AND
MODEST WRLY H5 FLOW MAY SUPPORT A FEW SEVERE SUPERCELLS. STORMS
LIKELY TO INCREASE IN COVERAGE DURING THE LATE AFTN AND EARLY EVE
HOURS...POSSIBLY MOVING THE COASTAL BEND DESPITE SEA-BREEZE POSSIBLY
STABILIZING THE COASTAL COUNTIES. WILL GO WITH 40-60 POPS AND CONT
MENTION OF SEVERE. SVR TSTM WATCH 249 HAS BEEN ISSUED FOR ENTIRE CWA
THRU 03Z.

ANTICIPATE ACTIVITY SHOULD WANE DURING THE LATE EVENING AND
OVERNIGHT WITH LOSS OF HEATING. WED LOOKS TO BE MOSTLY CLOUDY
BEHIND THE FRONT...WITH COOLER TEMPS (ACTUALLY SLIGHTLY BELOW
NORMALS FOR A CHANGE) HAVE LOWERED POPS ON WED TO ISOLD.

&&

.MARINE...WEAK TO MODERATE ONSHORE WILL CONT INTO THE EARLY EVENING.
COLD FRONT OVER SOUTH-CENTRAL TEXAS THIS AFTERNOON WILL CONTINUE TO
MOVE SOUTH INTO THE COASTAL BEND TONIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT...WITH A
FEW POSSIBLY BECOMING SEVERE. A MODERATE NORTHEAST FLOW WILL DEVELOP
OVERNIGHT AND WEDNESDAY ACROSS THE MIDDLE TEXAS COASTAL WATERS
BEHIND THE FRONT.

&&

.AVIATION...VFR CONDS WILL CONT THRU THE AFTN..XCPT FOR SOME PATCHY
MVFR CIGS ALONG THE COAST. ISOLD SCT RWS/TSTMS XPCTD TO DVLP ALONG
AND W OF A VCT-ALI-LRD LINE BTWN 21-00Z...AHEAD OF AN APPROACHING
COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE...WITH A THREAT
FOR LARGE HAIL AND DAMAGING WINDS. TSTMS WILL CONT INTO THE EARLY
EVE...POSSIBLY IMPACTING THE COASTAL BEND. XPCT ACTIVITY TO DIMINISH
AFTR 05Z WITH LOSS OF DAYTIME HEATING. MVFR CIGS WILL DVLP

&&

.LONG-TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...LONG RANGE CONCERNS
ARE THE PRECIPITATION DURING THE PERIOD AND WHEN THE RAIN CHANCES
WILL END. MODELS BRING BEST MOISTURE TO THE SOUTH OF AREA WEDNESDAY
EVENING THEN MOVE MOISTURE ALONG RIO GRANDE OVERNIGHT THURSDAY AND
CONTINUE IT DURING THE DAY. SOME WEAK ISENTROPIC LIFT THURSDAY
MORNING AND INSTABILITY THURSDAY AFTERNOON/EVENING COULD GENERATE
SOME CONVECTION OUT TO THE WEST. FARTHER EAST...RIDGE SHOULD HOLD
PRECIP IN BAY. UPPER LEVEL LOW APPROACHES THE PANHANDLES FRIDAY AND
SATURDAY. SOME ENERGY ON THE SOUTHERN PERIPHERY OF THIS TROUGH COULD
AFFECT AREA FRIDAY THROUGH SATURDAY NIGHT. SOME DRYING OCCURS ON
SATURDAY AFTERNOON OVER THE WEST SO BELIEVE THE BETTER CHANCE FOR
PRECIP ON SATURDAY WILL BE OVER THE NORTHEAST AREAS. HOWEVER...06Z
AND 12Z GFS RUNS HOLD ON TO THE MOISTURE LONGER AND BRING THE
BOUNDARY INTO SOUTH TEXAS SUNDAY MORNING RATHER THAN SATURDAY
AFTERNOON...AND BRINGS THE MOISTURE BACK TOWARD THE RIO GRANDE EARLY
SUNDAY MORNING. THUS...HAVE EXTENDED POPS IN FOR LATE SATURDAY NIGHT
AND SUNDAY MORNING...AND EXPECT RAIN CHANCES TO DECREASE DURING THE
DAY AND BE PRETTY MUCH GONE BY NOON.  FRONTAL BOUNDARY BEHIND THIS
SYSTEM ON SUNDAY NOT VERY STRONG SO DO NOT EXPECT A BIG TEMPERATURE
DROP...IT WILL MAINLY BE LESS HUMIDITY. MONDAY AND TUESDAY LOOK TO
BE RAIN-FREE DAYS AS WEAK RIDGE BUILDS IN AND AMPLIFIES ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    66  78  65  82  71  /  50  20  10  10  10
VICTORIA          64  78  57  81  66  /  60  20  10  10  10
LAREDO            70  82  67  87  73  /  60  20  10  20  20
ALICE             66  80  62  85  69  /  60  20  10  10  10
ROCKPORT          67  78  64  80  71  /  50  20  10  10  10
COTULLA           64  80  60  85  67  /  60  20  10  20  20
KINGSVILLE        68  80  64  83  70  /  50  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT-TERM
GW/86...LONG-TERM
Hazardous weather outlook, Apr 25, 2:35 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
335 PM CDT TUE APR 25 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
335 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATE THIS AFTERNOON ACROSS THE RIO GRANDE PLAINS AHEAD OF
AN APPROACHING COLD FRONT...THEN BECOME MORE NUMEROUS AND MOVE
INTO THE VICTORIA CROSSROADS AND COASTAL BEND THIS EVENING. SOME
OF THESE STORMS COULD BECOME SEVERE ACROSS SOUTH TEXAS...PRODUCING
LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED THROUGH 10 PM TONIGHT FOR ALL OF SOUTH TEXAS AND THE
ADJACENT NEARSHORE GULF WATERS.

THE THUNDERSTORMS WILL DIMINISH TOWARDS AND AFTER MIDNIGHT WITH
THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY
IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE.  SOME OF THESE
STORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE MAINLY
ACROSS THE RIO GRANDE PLAINS AND NORTHERN COASTAL BEND.

SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR FRIDAY AND SATURDAY
ACROSS MOST OF THE COASTAL WATERS DUE TO A STRENGTHENING PRESSURE
GRADIENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING.

JR/GW

The radar

The Corpus Christi radar (KCRP), 84 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

6 hail, 1 tornado. Local standard time, as filed.

Hail, Duval

When
April 25, 4:30 PM CST
Where
Duval County, Freer
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
27.767, -98.367

Hail, Duval

When
April 25, 4:45 PM CST
Where
Duval County, 7 mi W of San Diego
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.550, -99.467

Hail, Webb

When
April 25, 5:25 PM CST
Where
Webb County, Laredo
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
28.350, -98.550

Nickle to quarter size hail reported on south side of Laredo.

Hail, Webb

When
April 25, 5:35 PM CST
Where
Webb County, 12 mi SSW of Laredo
Measured
2 in hail
Reported by
GENERAL PUBLIC
Coordinates
27.383, -98.467

Reported in Rio Bravo.

Hail, McMullen

When
April 25, 5:41 PM CST
Where
McMullen County, 7 mi S of Tilden
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
27.367, -98.400

Nickle to quarter size hail reported on Highway 16, south of Tilden.

Hail, Duval

When
April 25, 6:10 PM CST
Where
Duval County, 3 mi SW of Concepcion
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.383, -99.533

Golfball size hail reported between Ramirez and Concepcion on C.R. 268.

Tornado, Duval

When
April 25, 6:20 PM CST to 6:25 PM CST
Where
Duval County, 6 mi SE of Realitos
Rating
F0
Path length
1 mi
Path width
100 yd
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
27.883, -98.617

Tornado observed by law enforcement 15 miles east-northeast of Hebbronville, or roughly 6 miles southeast of Realitos. The tornado formed near FM 260, and destroyed a 40 ft by 80 ft hay barn. Debris from the barn struck the northwest corner of nearby home, with a board piercing through a wall, ceiling and roof of the home. No injuries occurred.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504206, 5504318, 5504319, 5504322, 5504320, 5504321, 5504323.